Thursday, June 16, 2022
HomePopularCan You Overdose On Excedrin Migraine Pills

Can You Overdose On Excedrin Migraine Pills

Can You Overdose On Migraine Relief Pills

Can’t find your Excedrin Migraine pills at the pharmacy? Here’s why

If you take too much acetaminophen , even if you feel well, seek medical attention right away. nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, and dark urine are some of the symptoms of overdose.

What Happens If You Eat Too Many Headache Pills

In this case, you may be putting yourself at risk for an overdose of pain relief medication or fever medicine over-the-counter . Pain relief medication is generally safe if taken as directed by the manufacturer. The use of too much of these medicines can cause liver damage, stomach bleeding, and kidney failure.

Can Relpax Cause A Heart Attack

Its possible that Relpax could cause a heart attack, but this side effect is very rare. There have been reports of heart attacks and other serious heart problems within a few hours after a dose of Relpax.

You shouldnt take Relpax if you have a history of coronary artery disease . This is because you may be at an increased risk for a heart attack.

Risk factors for a heart attack include high blood pressure, smoking, diabetes, and obesity. If you have more than one of these risk factors, your doctor may give you your first dose of Relpax in their office. They can monitor your heart right after you take the medication to make sure Relpax isnt causing any heart-related side effects.

If youre concerned about the risk of heart attack while taking Relpax, talk with your doctor.

Also Check: Migraine Medications With Caffeine

How Many Days In A Row Can You Take Excedrin

You can adjust the dosage according to your medical condition and response to treatment. It is not recommended to increase your dose or use this drug more often or for longer than you are instructed. Pain lasting longer than 10 days or fever lasting longer than 3 days should not be treated with this product. The smallest dose is the best.

Faq: How Many Excedrin Can I Take In A Day

Excedrin

Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.16-Jul-2020

How often to take Excedrin?

  • The recommended dosing for Excedrin Extra Strength is: adults and children 12 years and over: take 2 caplets every 6 hours not more than 8 caplets in 24 hours..

Read Also: Migraine From Weather

Why Should You Not Take Excedrin

It is possible to suffer severe liver damage from Acetaminophen, one of the drugs in Excedrin Migraine. If you take Excedrin Migraine and do any of the following: use more than the maximum daily amount , take other products containing acetaminophen, or take more than the maximum daily amount, you are at risk of liver damage.

Are Migraine Pills Bad For You

It is possible, however, to get carried away with too much good. It is possible that taking headache medication too frequently can actually worsen or even cause headaches to become more frequent. Medication overuse headaches can occur when headache medication is overused frequently. The headache caused by MOH is also known as rebound headache.

You May Like: Naproxen For Migraine Dosage

What Is The Most Important Information I Should Know About Excedrin

Do not give this medicine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

You should not use this medicine if you are allergic to acetaminophen , aspirin, caffeine, or any NSAIDs .

Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day
  • asthma or seasonal allergies

How To Use Excedrin Extra Strength

Production Mishap Causes Excedrin Shortage

See also Warning section.

If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.

The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.

If you are taking this drug “as needed” , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.

Consult your doctor if your condition persists or worsens .

Recommended Reading: Migraine Numb Tongue

How To Take Relpax

You should take Relpax according to your doctors or healthcare providers instructions.

Your doctor will tell you exactly how much Relpax to use and how often you can use it. Youll take one tablet of Relpax by swallowing it as soon as you feel symptoms of migraine. Usually, if you dont feel better within 2 hours after taking your dose of Relpax, you can take a second dose.

You should never take more than 80 mg of Relpax in 24 hours. It may be helpful to write down your symptoms and if the medication is working for you. This can help your doctor see if Relpax is a good choice for you, or if another medication may work better to ease your migraine.

Relpax And Birth Control

Its not known if Relpax is safe to take during pregnancy. In animal studies, Relpax caused low birth weight, heart defects, and changes in the way certain bones grow. If youre sexually active and you or your partner can become pregnant, talk with your doctor about your birth control needs while youre using Relpax.

Also Check: Migraine With Facial Numbness

What Is The Best Pill For Migraine

What OTC drugs are commonly prescribed to treat migraine headaches? When it comes to migraines, nonsteroidal anti-inflammatory drugs or NSAIDS are the first line of treatment. Ibuprofen, which is known by the brand names Motrin and Advil, as well as naproxen, which is known as Aleve, are among these drugs.

What Should I Avoid

EXCEDRIN Tablets , Indication, Composition, Dosage ...

Avoid drinking alcohol while you are taking Excedrin. Alcohol may increase your risk of stomach bleeding while taking aspirin, or liver damage while taking acetaminophen.

Ask a doctor or pharmacist before using any other cough, cold, allergy, pain, menstrual symptom, or fever medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Aspirin and caffeine are also contained in many combination medicines. Check the label to see if a medicine contains acetaminophen, APAP, aspirin, or caffeine.

Avoid taking another NSAID such as aspirin, ibuprofen , naproxen , celecoxib, diclofenac, indomethacin, meloxicam, and others.

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

Don’t Miss: Liquid Migraine Medicine

How Should This Medicine Be Used

Acetaminophen comes as a tablet, chewable tablet, capsule, suspension or solution , extended-release tablet, and orally disintegrating tablet , to take by mouth, with or without food. Acetaminophen is available without a prescription, but your doctor may prescribe acetaminophen to treat certain conditions. Follow the directions on the package or prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand.

If you are giving acetaminophen to your child, read the package label carefully to make sure that it is the right product for the age of the child. Do not give children acetaminophen products that are made for adults. Some products for adults and older children may contain too much acetaminophen for a younger child. Check the package label to find out how much medication the child needs. If you know how much your child weighs, give the dose that matches that weight on the chart. If you don’t know your child’s weight, give the dose that matches your child’s age. Ask your child’s doctor if you don’t know how much medication to give your child.

Swallow the extended-release tablets whole do not split, chew, crush, or dissolve them.

Place the orally disintegrating tablet in your mouth and allow to dissolve or chew it before swallowing.

What Drugs And Food Should I Avoid While Taking Excedrin

Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

Recommended Reading: Which Condition Commonly Accompanies Migraine Headaches

Why Is This Medication Prescribed

Acetaminophen is used to relieve mild to moderate pain from headaches, muscle aches, menstrual periods, colds and sore throats, toothaches, backaches, and reactions to vaccinations , and to reduce fever. Acetaminophen may also be used to relieve the pain of osteoarthritis . Acetaminophen is in a class of medications called analgesics and antipyretics . It works by changing the way the body senses pain and by cooling the body.

What May Interact With This Medicine

Excedrin Migraine

Do not take this medicine with any of the following medications:-MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate-methotrexate-herbal supplements like feverfew, garlic, ginger, ginkgo biloba, horse chestnut-isoniazid-medicines for diabetes or glaucoma like acetazolamide, methazolamide-medicines for gout-medicines that stimulate or keep you awake-medicines that treat or prevent blood clots like enoxaparin, heparin, ticlopidine, warfarin-NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen-other aspirin and aspirin-like medicines-some cough and cold medicines like pseudoephedrine-varicella live vaccine

Recommended Reading: Migraine And Low Blood Pressure

How Many Excedrin Migraine Can Kill You

20, how many excedrin migraine can kill you, or earlier will be subject to the recall. Headaches in pregnancy are common, and if you have migraines already, it can either make them better or worse. Let me know what you pick out. Excedrin Migraine Why are the ingrediants identical in Excedrin Migrane as in Excedrin Extra? I ended up taking too much and it led to stomach ulcers. Aspirin, acetaminophen, and caffeine can pass into breast milk and may harm a nursing baby. Can you overdose on excedrin pills?

I take 2 pills of excedrine migraine per day, how many excedrin migraine can kill you coughing up blood or vomit that looks like coffee grounds. At some point i would ask for a CT scan! That I was seeing spots all over the place, taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. I cant imagine your struggle, and I had a huge bruise on my hip. Call your doctor at once if you have symptoms such as bloody or tarry stools, aspirin can cause Reyes syndrome, it was bothering me for such a long time.

The tablets are 100mg each, thats what I continued to do for years. In the first 18 weeks of my pregnancy, 9am to 8pm EST. The easiest way to lookup drug information, i finally got in to see a neurologist.

Excedrin Overdose Risk No : Intestinal Bleeding

Aspirin is also a blood thinner, the NLM points out, which is why some people take low-dose aspirin daily to lower their risk for a heart attack. It prevents sticky platelets from clumping together in your blood and forming a clot that can block blood flow, causing a heart attack.

That said, aspirin can upset your stomach, cause damage to the lining of the stomach or cause gastrointestinal bleeding, says NLM. Your best bet is to discuss the risks and benefits of aspirin use with your doctor.

Read more: 8 Surprising Things Giving You a Headache

Read Also: Diarrhea With Migraine

Excedrin Overdose Risk No : Kidney Damage

Aspirin can be dangerous to your kidneys in too-high doses, Dr. Grosberg says. The National Kidney Foundation points out that regular use of aspirin doesn’t cause kidney disease in healthy individuals, but taking large doses such as more than six or eight tablets a day may reduce kidney function. If you have kidney disease, ask your doctor what pain medications are safest for you.

How can you tell if your Excedrin use has harmed your kidneys? Your doctor can run simple blood tests, such as a serum creatinine test, to see how well your kidneys are functioning, the foundation says.

Excedrin Migraine Side Effects

Excedrin Migraine

Get emergency medical help if you have any of these signs of an allergic reaction to Excedrin Migraine:hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking Excedrin Migraine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using Excedrin Migraine and call your doctor at once if you have:

  • severe anxiety, agitation, confusion, panic

  • easy bruising or bleeding

  • a light-headed feeling, like you might pass out

  • if you feel very thirsty or hot, are unable to urinate, and have heavy sweating or hot and dry skin

  • symptoms of stomach bleeding – bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • high potassium – slow heart rate, weak pulse, muscle weakness, tingly feeling or

  • liver problems – nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice .

Common Excedrin Migraine side effects may include:

You May Like: Migraine Side Effect

Can You Overdose On Excedrin Migraine Pills

It is recommended not to take more Excedrin Migraine than is necessary. It is possible to die from an overdose of acetaminophen. If you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice , you should immediately contact your doctor.

Thame Teenager Took Accidental Overdose Of Migraine Pills

A migraine sufferer died after accidentally taking too many tablets to treat her pain, an inquest has ruled.

Megan Biddle, 18, from Thame in Oxfordshire, died on 2 March at the John Radcliffe Hospital.

She had suffered migraines for several years and had previously been prescribed a drug called propanolol, but stopped taking it last year.

An inquest at Oxford Coroner’s Court concluded she had accidentally taken more of the drug than she should have.

Assistant Coroner Nicholas Graham said: “She did take an overdose, medical evidence proves that. We don’t know why, but we know that some of the side effects include confusion and memory loss.”

Read Also: Sumatriptan For Back Pain

How Long Does It Take To Work

Relpax can take about 2 hours to start working. Because medications work differently in different people, Relpax may work more quickly or more slowly than 2 hours.

In clinical trials, between 53.9% and 65% of people who took Relpax had a decreased headache 2 hours after their dose. Decreased headache was defined as a moderate to severe headache that became a mild headache or no headache at all.

In comparison, between 19% and 39.5% of people who took a placebo had a decreased headache 2 hours after their dose.

What Is Excedrin Migraine

EXCEDRIN HEADACHE NUMBER 39

Excedrin Migraine contains a combination of acetaminophen, aspirin, and caffeine. Acetaminophen is a pain reliever and a fever reducer. Aspirin is in a group of drugs called salicylates . It works by reducing substances in the body that cause pain, fever, and inflammation. Caffeine is a central nervous system stimulant. It relaxes muscle contractions in blood vessels to improve blood flow.

Excedrin Migraine is used to treat pain caused by tension and migraine headaches.

Do not use aspirin for heart or blood vessel conditions unless your doctor tells you to.

Don’t Miss: Daith Piercing For Tension Headaches

How Should I Take Excedrin

Use Excedrin exactly as directed on the label, or as it has been prescribed by your doctor. Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Take Excedrin with food or milk if it makes your stomach upset.

This medication can cause unusual results with certain lab tests for glucose in the urine. Tell any doctor who treats you that you are using Excedrin.

If you need surgery, tell the surgeon ahead of time that you are using Excedrin. You may need to stop using the medicine for a short time.

Store Excedrin at room temperature away from moisture and heat.

See Your Primary Care Doctor

It’s best to come up with a plan with your primary care doctor or headache specialist concerning which over-the-counter medication you may take if you develop a headache. This is because even though Tylenol, Excedrin, and NSAIDs are available without a prescription, they are not safe for everyone.

While not an exhaustive review, here are some examples of the concerns associated with these over-the-counter medications.

NSAIDs : NSAIDs can cause stomach irritation and bleed so should not be used by people on blood-thinning medications or by people with a history of stomach ulcers.

Moreover, people with certain medical problems should either not take NSAIDs or should be very closely monitored by their healthcare provider while taking one.

Aspirin or aspirin-containing products , should never be given to children, as they can increase a child’s risk for developing a serious illness called Reye’s syndrome.

Tylenol : Many over-the-counter medications contain Tylenol , like cold medicines and of course, Excedrin. With that, a person can overdose on Tylenol unintentionally, and this can lead to liver failure.

All Over-the-Counter Medications:Over-the-counter medications may interact with your prescription medications. This is why it’s essential to inform your healthcare provider of all the medications you are taking, including any vitamins or supplements.

Don’t Miss: How Does Propranolol Prevent Migraines

RELATED ARTICLES

Popular Articles